Generic cuts in models of arithmetic

Mathematical Logic Quarterly 54 (2):129-144 (2008)
  Copy   BIBTEX

Abstract

We present some general results concerning the topological space of cuts of a countable model of arithmetic given by a particular indicator Y.The notion of “indicator” is de.ned in a novel way, without initially specifying what property is indicated and is used to de.ne a topological space of cuts of the model. Various familiar properties of cuts are investigated in this sense, and several results are given stating whether or not the set of cuts having the property is comeagre.A new notion of “generic cut” is introduced and investigated and it is shown in the case of countable arithmetically saturated models M ⊧ PA that generic cuts exist, indeed the set of generic cuts is comeagre in the sense of Baire, and furthermore that two generic cuts within the same “small interval” of the model are conjugate by an automorphism of the model.The paper concludes by outlining some applications to constructions of cuts satisfying properties incompatible with genericity, and discussing in model-theoretic terms those properties for which there is an indicator Y

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 94,385

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Truth in generic cuts.Richard Kaye & Tin Lok Wong - 2010 - Annals of Pure and Applied Logic 161 (8):987-1005.
Constant Regions in Models of Arithmetic.Tin Lok Wong - 2015 - Notre Dame Journal of Formal Logic 56 (4):603-624.
The arithmetic of cuts in models of arithmetic.Richard Kaye - 2013 - Mathematical Logic Quarterly 59 (4-5):332-351.
Subsets of models of arithmetic.Roman Kossak & Jeffrey B. Paris - 1992 - Archive for Mathematical Logic 32 (1):65-73.
Four Problems Concerning Recursively Saturated Models of Arithmetic.Roman Kossak - 1995 - Notre Dame Journal of Formal Logic 36 (4):519-530.
Closed Normal Subgroups.James H. Schmerl - 2001 - Mathematical Logic Quarterly 47 (4):489-492.
Elementary Cuts in Saturated Models of Peano Arithmetic.James H. Schmerl - 2012 - Notre Dame Journal of Formal Logic 53 (1):1-13.
The Model Theory of Generic Cuts.Richard Kaye & Tin Lok Wong - 2015 - In Åsa Hirvonen, Juha Kontinen, Roman Kossak & Andrés Villaveces (eds.), Logic Without Borders: Essays on Set Theory, Model Theory, Philosophical Logic and Philosophy of Mathematics. Boston: De Gruyter. pp. 281-296.

Analytics

Added to PP
2013-12-01

Downloads
30 (#527,977)

6 months
9 (#449,120)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Truth in generic cuts.Richard Kaye & Tin Lok Wong - 2010 - Annals of Pure and Applied Logic 161 (8):987-1005.
Constant Regions in Models of Arithmetic.Tin Lok Wong - 2015 - Notre Dame Journal of Formal Logic 56 (4):603-624.
Algebraic combinatorics in bounded induction.Joaquín Borrego-Díaz - 2021 - Annals of Pure and Applied Logic 172 (2):102885.

Add more citations

References found in this work

Some independence results for peano arithmetic.J. B. Paris - 1978 - Journal of Symbolic Logic 43 (4):725-731.

Add more references